Alert archive / North Dakota / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 182, NWS Bismarck, ND

October 1, 2015Morton County, Oliver County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Oct 1, 2015, 3:04 AM CDT for Morton County, Oliver County, North Dakota. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 1, 2015, 3:04 AM CDT (08:04 UTC)
Expired
Oct 1, 2015, 3:45 AM CDT
In force
41 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Morton County, ND, Oliver County, ND

The radar

The Bismarck radar (KBIS), 56 km from the middle of the area, began a volume at 08:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 8.1 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2015-10-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 112 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2015-10-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
112 J/kg
Mixed-layer CIN
-117 J/kg
Mixed-layer LCL
1809 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
201 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

506 
WUUS53 KBIS 010804
SVRBIS
NDC059-065-010845-
/O.NEW.KBIS.SV.W.0182.151001T0804Z-151001T0845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
304 AM CDT THU OCT 1 2015

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN OLIVER COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  NORTH CENTRAL MORTON COUNTY IN SOUTH CENTRAL NORTH DAKOTA...

* UNTIL 345 AM CDT

* AT 304 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
  HANNOVER...OR 22 MILES SOUTHEAST OF BEULAH...MOVING SOUTHEAST AT 25
  MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  SOUTHERN OLIVER AND NORTH CENTRAL MORTON COUNTIES...INCLUDING THE
  FOLLOWING LOCATIONS...NELSON LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

VERY HEAVY RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4703 10161 4716 10147 4704 10095 4680 10138
TIME...MOT...LOC 0804Z 306DEG 20KT 4704 10145 

HAIL...1.00IN
WIND...<50MPH
 
$$

HAMILTON
2 follow-up statements
033 
WWUS53 KBIS 010818
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
318 AM CDT THU OCT 1 2015

NDC059-065-010845-
/O.CON.KBIS.SV.W.0182.000000T0000Z-151001T0845Z/
OLIVER ND-MORTON ND-
318 AM CDT THU OCT 1 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CDT
FOR SOUTHERN OLIVER AND NORTH CENTRAL MORTON COUNTIES...

AT 317 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTH OF
HANNOVER...OR 23 MILES NORTHEAST OF GLEN ULLIN...MOVING SOUTHEAST AT
25 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
NEW SALEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

VERY HEAVY RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4703 10161 4712 10150 4702 10098 4680 10138
TIME...MOT...LOC 0817Z 309DEG 20KT 4698 10140 

HAIL...1.00IN
WIND...<50MPH
 
$$

HAMILTON
158 
WWUS53 KBIS 010832
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
332 AM CDT THU OCT 1 2015

NDC059-065-010845-
/O.CON.KBIS.SV.W.0182.000000T0000Z-151001T0845Z/
OLIVER ND-MORTON ND-
332 AM CDT THU OCT 1 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CDT
FOR SOUTHEASTERN OLIVER AND NORTH CENTRAL MORTON COUNTIES...

AT 331 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST
OF NEW SALEM...OR 20 MILES WEST OF MANDAN...MOVING SOUTHEAST AT 25
MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
SWEET BRIAR LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

VERY HEAVY RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4703 10154 4711 10145 4702 10098 4682 10134
TIME...MOT...LOC 0831Z 306DEG 20KT 4693 10131 

HAIL...1.00IN
WIND...<50MPH
 
$$

HAMILTON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 1, 12:41 AM CDT, 2 hours 23 minutes earlier.

Area forecast discussion, Oct 1, 12:41 AM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
1241 AM CDT THU OCT 1 2015

.UPDATE...
ISSUED AT 1242 AM CDT THU OCT 1 2015

THUNDERSTORMS CONTINUED TO FORM ALONG THE NORTHEAST-TO-SOUTHWEST
AXIS OF A LOW LEVEL JET THAT HAS SET UP FROM MANITOBA SOUTHWESTWARD
ACROSS NORTH DAKOTA INTO WESTERN SOUTH DAKOTA. THE SURFACE
REFLECTION OF THE LOW LEVEL JET IN THE FORM OF A WARM FRONT
EXTENDING FROM A LOW OVER CENTRAL WYOMING NORTHEASTWARD TOWARDS
DICKINSON/MINOT. UPPER LEVEL SUPPORT FROM THE CUTOFF LOW OVER SOUTH
CENTRAL CANADA/NORTHERN NORTH DAKOTA ENOUGH BOUNDARY LAYER CAPE AND
MID LEVEL LAPSE RATES WOULD SUGGEST THAT CONVECTION WOULD CONTINUE
THROUGH THE OVERNIGHT/EARLY MORNING HOURS. CURRENT FORECAST HAS
HIGHER PRECIP CHANCES IN THIS AREA AND MADE ONLY MINOR CHANGES TO
POPS. THE LATEST MODELS INDICATE INCREASING LOW LEVEL MOISTURE
MOVING NORTHWARD FROM NEBRASKA/SOUTH DAKOTA BY DAYBREAK...SO
INCREASED SKY COVER A BIT. WILL MONITOR DURING THE EARLY MORNING
HOURS TO SEE IF THE INCREASE IN THE LOW LEVEL RH FIELD TRANSLATES
INTO INCREASED CLOUD COVER.

UPDATE ISSUED AT 936 PM CDT WED SEP 30 2015

SO FAR LIKE THE TREND OF THE FORECAST. THUNDERSTORMS FORMED
ACROSS NORTH CENTRAL AND CENTRAL NORTH DAKOTA THIS EVENING AND
APPEAR TO BE MAINTAINING. CURRENT TRENDS LOOK GOOD WITH THE
HIGHEST POPS IN THE DEVILS LAKE BASIN.

UPDATE ISSUED AT 813 PM CDT WED SEP 30 2015

INTERIM UPDATE TO ADD POPS FOR THE ISOLATED THUNDERSTORM SOUTH
CENTRAL.

UPDATE ISSUED AT 638 PM CDT WED SEP 30 2015

ISOLATED THUNDERSTORM FORMING IN SOUTH CENTRAL NORTH DAKOTA IN AN
AREA OF MARGINAL CAPE AND SHEAR. WILL EXTEND THE THUNDERSTORM
THREAT TO THE SOUTH CENTRAL.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 237 PM CDT WED SEP 30 2015

CURRENT SURFACE ANALYSIS PLACES TROUGH OVER EASTERN MONTANA WITH
RIDGE STRETCHING THROUGH THE UPPER MIDWEST INTO THE CENTRAL
PLAINS. UPPER LEVEL ANALYSIS PLACES RIDGE STRETCHING FROM THE
FOUR-CORNERS REGION TOWARDS THE NORTHERN ROCKIES. COMPACT UPPER LOW
ALONG THE SOUTHERN PART OF THE SASKATCHEWAN-MANITOBA BORDER
CONTINUES TO PRODUCE SOME WEAK CONVECTION OVER SOUTHERN PORTIONS
OF SASKATCHEWAN AND MANITOBA...STRETCHING INTO FAR NORTHERN NORTH
DAKOTA.

FOR THE REST OF THIS AFTERNOON INTO TONIGHT...AFOREMENTIONED UPPER
LOW WILL CONTINUE TO LOITER OVER THE AREA OVERNIGHT WITH ENHANCING
LOW LEVEL JET. THIS WILL BRING INCREASING PRECIPITATION
CHANCES...PARTICULARLY TO NORTH CENTRAL NORTH DAKOTA INTO NORTHERN
PORTIONS OF THE JAMES RIVER VALLEY. WITH MODEST INSTABILITY IN
PLACE...WILL CONTINUE TO KEEP LOW END THUNDER CHANCES MENTIONED.

ON ON THURSDAY...PRECIPITATION CHANCES WILL CONTINUE TO START THE
DAY...THOUGH CHANCES WILL DECREASE IN THE AFTERNOON AS UPPER LOW
RETRACTS TOWARDS THE WEST. BREEZY SOUTH/SOUTHEASTERLY WINDS
EXPECTED BY MID-DAY OVER THE CENTRAL PART OF THE STATE AS MODEST
PRESSURE GRADIENT REMAINS.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 237 PM CDT WED SEP 30 2015

AN UPPER TROUGH IN SOUTHEAST SASKATCHEWAN WILL GRADUALLY WEAKEN
AND LIFT NORTH THURSDAY NIGHT AS A CLOSED UPPER LOW/DEEP TROUGH IN
THE GREAT BASIN EJECTS NORTHEAST. SOUTHWEST FLOW INTO NORTH DAKOTA
WITH SURFACE LOW PRESSURE IN WYOMING AND INVERTED TROUGH EXTENDING
INTO EASTERN MONTANA WILL PRODUCE A SOUTHERLY FLOW OF MOISTURE IN
MAINLY WESTERN NORTH DAKOTA FRIDAY THROUGH SUNDAY. ALTHOUGH TODAYS
GFS MODEL CONSENSUS IS ADVERTISING THE BULK OF THE PRECIPITATION
REMAINING IN EASTERN AND CENTRAL MONTANA THROUGH THE PERIOD...THE
12Z ECMWF REMAINS MORE ROBUST REGARDING THE AREAL COVERAGE AND
PRECIPITATION AMOUNTS FRIDAY THROUGH SUNDAY IN THE WEST. TAKING A
BLEND STILL YIELDS A HIGH CHANCE TO LIKELY POPS IN THE
WEST...TAPERING OFF TO SLIGHT CHC IN CENTRAL NORTH DAKOTA THROUGH
FRIDAY THROUGH SUNDAY. STRONG SOUTHEAST WINDS (BOUNDARY LAYER
WINDS OF 30KT-35KT) DEVELOP IN SOUTHWEST NORTH DAKOTA LATE
THURSDAY NIGHT THROUGH FRIDAY EVENING. A WIND ADVISORY MAY NEEDED
DURING THIS TIME AS SUSTAINED WINDS WILL BE AROUND 30 MPH. ANOTHER
CLOSED UPPER LOW DROPS INTO THE GREAT BASIN MONDAY RESULTING IN
WEAK RIDGING OVER NORTH DAKOTA. UNCERTAINTY REMAINS ON THE EXACT
TRACK OF THIS UPPER LOW AND ULTIMATELY THE PRECIPITATION COVERAGE
AND AMOUNTS. THE SUPERBLEND SPREADS A CHANCE IN SOUTHERN NORTH
DAKOTA MONDAY NIGHT AND TUESDAY WITH A SLIGHT CHC ELSEWHERE AND NO
CHANGES TO THIS IDEA.

HIGH TEMPERATURES STILL FORECAST ON THE COOLER SIDE FRIDAY THROUGH
SUNDAY WITH HIGHS 55-60F...THEN RISING INTO THE MID 60S MONDAY
THROUGH WEDNESDAY.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 1242 AM CDT THU OCT 1 2015

A WARM FRONT EXTENDING FROM A SURFACE LOW OVER MONTANA NORTHEASTWARD
TOWARDS KDIK AND KMOT TO BOTTINEAU AND INTO MANITOBA...ALONG WITH A
SOUTHWEST-TO-NORTHEAST ORIENTED LOW LEVEL JET...SHOULD KEEP
CONVECTION GOING THROUGH THE EARLY MORNING HOURS. CONVECTION HAD
MOVED EAST OF KMOT...AND MAY SKIRT KBIS SO HAVE VCTS BEGINNING 09Z
AT KBIS. MODELS INDICATE SOME CLOUDS MOVING NORTH FROM
NEBRASKA/SOUTH DAKOTA AND KEPT CIGS AT VFR BUT INCLUDED A SCT020 AT
KDIK AROUND 15Z. ADDED MENTION OF VCTS AFT 12Z FOR KJMS AND LATER AT
KMOT.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...JV
SHORT TERM...JJS
LONG TERM...KS
AVIATION...JV
Hazardous weather outlook, Sep 30, 7:05 PM CDT, 7 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
705 PM CDT WED SEP 30 2015

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-020015-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
705 PM CDT WED SEP 30 2015 /605 PM MDT WED SEP 30 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS POSSIBLE OVER PORTIONS OF THE AREA TONIGHT.
A FEW MAY BE STRONG WITH HAIL AND HEAVY RAIN WEDNESDAY EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG SOUTHEASTERLY WINDS OF 30 TO 45 MPH ARE POSSIBLE IN
SOUTHWEST NORTH DAKOTA FRIDAY. A WIND ADVISORY MIGHT BE NEEDED IF
THIS TREND CONTINUES. PLEASE CHECK BACK FOR FUTURE UPDATES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Sep 30, 10:22 PM CDT, 4 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1022 PM CDT WED SEP 30 2015

NDZ012-021-010400-
MCHENRY ND-MCLEAN ND-
1022 PM CDT WED SEP 30 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MCLEAN AND SOUTH
CENTRAL MCHENRY COUNTIES...

AT 1021 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES SOUTHEAST OF BENEDICT...OR 25 MILES EAST OF GARRISON...MOVING
NORTHEAST AT 15 MPH.

PENNY SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BUTTE...RUSO AND STRAWBERRY LAKE.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4785 10054 4785 10058 4770 10059 4764 10092
      4778 10105 4793 10073
TIME...MOT...LOC 0321Z 244DEG 14KT 4774 10088

ABELING
Local storm report, Sep 30, 11:02 PM CDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BISMARCK ND
1102 PM CDT WED SEP 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0722 PM     HAIL             8 SE RICHARDTON         46.81N 102.20W
09/30/2015  E1.25 INCH       STARK              ND   TRAINED SPOTTER

            SILVER DOLLAR SIZE HAIL REPORTED EAST OF RICHARDTON

0805 PM     HAIL             14 SSE RICHARDTON       46.70N 102.20W
09/30/2015  E1.00 INCH       STARK              ND   TRAINED SPOTTER

            REPORT OF ONE INCH HAIL IN SOUTHEAST START COUNTY.

0855 PM     HAIL             15 W HEART BUTTE DAM    46.60N 102.13W
09/30/2015  E1.00 INCH       HETTINGER          ND   TRAINED SPOTTER

            REPORT OF ONE INCH HAIL

0945 PM     HAIL             2 SSW WILLOW CITY       48.58N 100.31W
09/30/2015  M1.00 INCH       BOTTINEAU          ND   CO-OP OBSERVER

            HAIL LASTED 10 MINUTES UNTIL 955 PM CDT.

&&

ABELING
Special weather statement, Sep 30, 11:39 PM CDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1139 PM CDT WED SEP 30 2015

NDZ005-011>013-019-021-022-010500-
MCHENRY-PIERCE-WARD-ROLETTE-MERCER-MCLEAN-SHERIDAN-
1139 PM CDT WED SEP 30 2015

...A LINE OF THUNDERSTORMS WILL AFFECT PORTIONS OF CENTRAL NORTH
DAKOTA LATE THIS EVENING...

AT 1131 PM CDT...A LINE OF THUNDERSTORMS WAS ALONG A LINE FROM
SOUTHERN ROLETTE COUNTY...SOUTHWEST TO EASTERN PORTIONS OF LAKE
SAKAKAWEA...AND MOVING EAST AT 15 MPH.

BRIEF HEAVY DOWNPOURS...DEADLY LIGHTNING AND DIME SIZE HAIL IS
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE... RUGBY...GARRISON...WASHBURN...HAZEN
BAY RECREATION AREA...VELVA...UNDERWOOD...COLEHARBOR...TURTLE
LAKE...TOWNER...STANTON...SAWYER...RIVERDALE AND PICK CITY.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN BISMARCK.

LAT...LON 4838 9950 4837 9985 4807 9985 4730 10102
      4725 10211 4783 10163 4838 10069 4855 10024
      4854 10015 4859 10014 4868 9989 4869 9950
TIME...MOT...LOC 0431Z 272DEG 13KT 4862 9954 4742 10139

HAMILTON
Special weather statement, Oct 1, 12:30 AM CDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1230 AM CDT THU OCT 1 2015

NDZ019>021-010630-
OLIVER ND-MERCER ND-MCLEAN ND-
1230 AM CDT THU OCT 1 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL MCLEAN...CENTRAL
MERCER AND NORTHWESTERN OLIVER COUNTIES...

AT 1229 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR BEULAH...MOVING EAST AT 30 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BEULAH...HAZEN...STANTON AND FORT CLARK.

BRIEF BUT VERY HEAVY RAINFALL AND DEADLY LIGHTNING IS ALSO OCCURRING
WITH THIS STORM. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4719 10191 4737 10185 4746 10120 4714 10117
TIME...MOT...LOC 0529Z 265DEG 26KT 4730 10179

HAMILTON
Special weather statement, Oct 1, 1:12 AM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
112 AM CDT THU OCT 1 2015

NDZ020-010715-
OLIVER ND-
112 AM CDT THU OCT 1 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN OLIVER COUNTY...

AT 111 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES SOUTHEAST OF BEULAH...MOVING EAST AT 20 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CENTER AND HANNOVER.

VERY HEAVY RAINFALL AND FREQUENT DEADLY LIGHTNING IS ALSO OCCURRING
WITH THIS STORM. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4702 10176 4718 10176 4717 10124 4698 10133
      4698 10150
TIME...MOT...LOC 0611Z 278DEG 16KT 4712 10169

HAMILTON
Special weather statement, Oct 1, 2:06 AM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
206 AM CDT THU OCT 1 2015

NDZ019-020-034-010800-
OLIVER ND-MORTON ND-MERCER ND-
206 AM CDT THU OCT 1 2015

...STRONG THUNDERSTORMS WILL AFFECT CENTRAL MERCER...OLIVER AND
NORTH CENTRAL MORTON COUNTIES...

AT 201 AM CDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG
THUNDERSTORMS MAINLY OVER OLIVER COUNTY...EXTENDING FROM NEAR BEULAH
TO HANNOVER AND SOUTH. THESE STORMS WERE EXPANDING WESTWARD...BUT
ALSO MOVING SOUTHEAST AT 15 MPH. OTHER STORMS WERE OVER MERCER
COUNTY AND INTO NORTH CENTRAL MORTON COUNTY...MAINLY NORTH OF
INTERSTATE 94.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BEULAH...HAZEN...CENTER...STANTON...HANNOVER...FORT CLARK AND NELSON
LAKE.

VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4710 10188 4733 10175 4732 10135 4729 10134
      4728 10129 4725 10122 4725 10119 4728 10118
      4729 10113 4698 10097 4687 10138
TIME...MOT...LOC 0701Z 293DEG 14KT 4701 10141

VINING

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 30, 7:33 PM CDTSevere Thunderstorm WarningBISGrant, Hettinger, Stark57 min
Sep 30, 8:35 PM CDTSpecial Weather StatementBISHettinger40 min
Sep 30, 8:54 PM CDTSpecial Weather StatementBISRolette51 min
Sep 30, 9:12 PM CDTSpecial Weather StatementBISGrant48 min
Sep 30, 9:21 PM CDTSpecial Weather StatementBISRolette39 min
Sep 30, 10:22 PM CDTSpecial Weather StatementBISSheridan38 min
Sep 30, 11:39 PM CDTSpecial Weather StatementBISMcHenry, McLean, Mercer, Pierce21 min
Oct 1, 12:30 AM CDTSpecial Weather StatementBISMercer60 min
Oct 1, 1:12 AM CDTSpecial Weather StatementBISOliver63 min
Oct 1, 2:06 AM CDTSpecial Weather StatementBISOliver54 min
Oct 1, 3:47 AM CDTSevere Thunderstorm WarningBISMorton43 min
Oct 1, 4:40 AM CDTSpecial Weather StatementBISMorton, Oliver35 min
Oct 1, 7:20 AM CDTSpecial Weather StatementBISEmmons25 min
Oct 1, 9:28 AM CDTDense Fog AdvisoryBISAdams, Billings, Bowman, Golden Valley, Slope3 hr
Oct 1, 2:25 PM CDTWind AdvisoryBISAdams, Billings, Bowman, Golden Valley, Hettinger, Slope and 1 more32 hr

Nearby

Severe Thunderstorm Warnings in North Dakota, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.